Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Apr 27, 2013, 7:42 PM CDT for Harris County, Texas. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2013, 7:42 PM CDT (00:42 UTC)
- Expired
- May 3, 2013, 7:42 PM CDT
- In force
- 6 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:41 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 27, 3:41 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 PM CDT SAT APR 27 2013 .DISCUSSION... TRACKING A TRAINING LINE OF RAIN AND STORMS ACROSS THE CENTRAL CWA THIS AFTERNOON. DECENT RAIN RATES ASSOCIATED WITH THE HEAVIER CELLS PUTTING DOWN HALF AN INCH TO AN INCH PER HOUR AMOUNTS...LOCALLY OVER TWO INCHES PER HOUR...ACROSS NORTHWESTERN HARRIS AND SOUTHWESTERN MONTGOMERY COUNTIES. WITH THE BETTER LOWER LEVEL FOCUS OFF TO THE NORTH ACROSS THE FAR NORTHERN FORECAST AREA...THIS MORE-SOUTHERN BASED CONVECTION MOST LIKELY GOT GOING DUE TO THE AREA BEING UNDER BETTER UPPER LEVEL DYNAMICS...WITH A VICINITY JET STREAK AND DECENT DIFFULENCE PROVIDING THE NEEDED EXHAUST. A SHORTWAVE DISTURBANCE ADVANCING EAST OUT OF NORTHERN MEXICO MAY ALSO BE NOSING INTO SE TX AND PROVIDING THE ADDITIONAL LIFT REQUIRED TO INITIATE...OR KEEP THIS...ONGOING ACTIVITY ALIVE GOING INTO THE EARLY EVENING HOURS. LIKELY INLAND POPS WILL TAPER DOWN TO SLIGHT...WITH MORE MODERATE... CHANCES ACROSS THE NORTHERN TIER COUNTIES TONIGHT. FEELING IS THAT CENTRAL CWA AIR MASS WILL BE SLIGHTLY WORKED OVER AND TAKE TIME TO RE-CHARGE DOWNSTREAM OF THE NEXT RIPPLE HEADING EAST WITHIN THE SUBTROPICAL JET STREAM. HIGHER OVERNIGHT POPS MAY RESIDE CLOSER TO THIS NEAR-STATIONARY SURFACE BOUNDARY LAYING JUST ALONG AND EAST OF THE ESCARPMENT. TOMORROW'S POPS BASED SOLELY UPON THE ATTEMPT TO TIME THE NEXT UPSTREAM DISTURBANCE AS IT PASSES INTO THE WESTERN GULF. THE ELEMENTS THAT INTRODUCED PRECIPITATION/STORMS TODAY WILL PLAY OUT AGAIN SUNDAY...AMPLE UPPER LIFT WITHIN A MARGINALLY-UNSTABLE ENVIRONMENT WILL BE RIPE FOR THE REGENERATION OF MORE WIDESPREAD RAIN AND STORM ACTIVITY. OF COURSE...THERE WILL BE AN EARLY DAY CAP TO CONTEND WITH AND THIS WILL ALWAYS BE THE DISCLAIMER THAT LEADS TO THE LOWER POP ARGUMENT. EITHER WAY...OVERCAST AND WARM WITH PERIODIC RAIN/THUNDER THROUGH LATE SUNDAY...OR WHEN THE SOUTHERN PLAINS 5H TROUGH AXIS SHIFTS INTO THE UPPER OHIO VALLEY. A FEW DAYS OF PARTLY CLOUDY SKIES AND NEAR SEASONABLE WARMTH/VERY MILD OVERNIGHTS...BREEZY AFTERNOON SOUTHEASTERLIES. THE MAIN STORY FOR NEXT WEEK STILL CENTERS AROUND AN EARLY THURSDAY STRONG COLD FRONTAL PASSAGE. NWP MODEL ENSEMBLE ALL AGREE THAT THE BACKING AIR WILL BE UNSEASONABLY COLD AND DRY. AS OF NOW...WITH THE 85H ZERO LINE TO THE COAST (PER GFS)...IT WOULD BE SAFE TO SAY THAT THERE IS A HIGH LIKELIHOOD THAT THERE WILL BE A FEW EARLY MAY MIN TEMP (OR MIN MAX TEMP) RECORDS TIED OR BROKEN. NOT A SIGNIFICANT AMOUNT OF RAIN LEADING/ALONG THE FRONT...BUT ITS AGGRESSIVE SOUTHEASTERN PUSH INDICATES THAT THERE IS A MODEST CHANCE THAT THIS TYPE OF FORCING COULD LEAD TO THE DEVELOPMENT OF A MULTI-CELLUAR THIN LINE OF THUNDERSTORMS. FORECAST CALLS FOR WELL BELOW NORMAL TEMP/MOISTURE BEHAVIOR FROM EARLY FRIDAY THROUGH SATURDAY MORNING. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 67 83 61 82 62 / 60 40 10 10 10 HOUSTON (IAH) 68 82 62 81 61 / 40 50 10 20 10 GALVESTON (GLS) 68 77 66 76 67 / 30 30 20 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31/43
Hazardous weather outlook, Apr 27, 3:55 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CDT SAT APR 27 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-282100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 355 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL EXIST MAINLY FROM THE CITY NORTH FROM THIS EVENING THROUGH THE OVERNIGHT TIME PERIOD. ANOTHER ROUND OF RAIN THUNDERSTORMS MAY MOVE...OR EVOLVE... OFF TO THE WEST AND ADVANCE EASTWARD ACROSS OUR REGION DURING THE SUNDAY MORNING HOURS. THE MAIN THREAT WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAIN LEADING TO FLOODING. THERE MAY ALSO BE HAIL TO THE SIZE OF QUARTERS ASSOCIATED WITH THE HEAVIEST CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST TEXAS SUNDAY MAY STILL BE A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON. INSTABILITY MAY BE SOMEWHAT LIMITED SO THE SEVERE THREAT WILL REMAIN LOW. HOWEVER SHOULD A STORM DEVELOP ALONG THE BOUNDARY THERE MAY BE ENOUGH SUPPORT FOR STORMS TO APPROACH SEVERE LEVELS WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GMZ330-335-350-355-370-375-282100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 355 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS EXPECTED TO PUSH OFF THE COAST AND THROUGH THE COASTAL WATERS THURSDAY. VERY STRONG WINDS MAY BE POSSIBLE BEHIND THE FRONT WHICH WILL PRODUCE ROUGH SEAS. PLEASE CONTINUE TO MONITOR MARINE FORECASTS FOR THE POSSIBILITY OF ADVISORIES OR GALE WATCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 27, 6:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 3 W BELLAIRE 29.70N 95.51W
04/27/2013 HARRIS TX PUBLIC
7800 FONDREN AT BEECHNUT IMPASSIBLE DUE TO WATER
&&
EVENT NUMBER HGX1300057
BAHLocal storm report, Apr 27, 6:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 NW SHENANDOAH 30.23N 95.51W
04/27/2013 E1.75 INCH MONTGOMERY TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED GOLF BALL SIZE HAIL NEAR THE
WOODLANDS
&&
EVENT NUMBER HGX1300058
BAHSpecial weather statement, Apr 27, 6:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT SAT APR 27 2013
TXZ210-226-280015-
COLORADO TX-WHARTON TX-
642 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO AND
NORTHWESTERN WHARTON COUNTIES UNTIL 715 PM CDT...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF SUBLIME...OR 19 MILES SOUTH
OF COLUMBUS...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2961 9630 2934 9625 2932 9657 2934 9656
2947 9669 2950 9670
TIME...MOT...LOC 2338Z 260DEG 15KT 2943 9660
DRLocal storm report, Apr 27, 7:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
710 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 4 ESE WEST UNIVERSITY P 29.70N 95.38W
04/27/2013 HARRIS TX DEPT OF HIGHWAYS
ROUTE 288 CLOSED BOTH DIRECTIONS DUE TO HIGH WATER AT
YELLOWSTONE BLVD.
&&
EVENT NUMBER HGX1300059
DRSpecial weather statement, Apr 27, 7:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
713 PM CDT SAT APR 27 2013
TXZ210-226-235-280100-
JACKSON TX-COLORADO TX-WHARTON TX-
713 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...SOUTHERN
COLORADO AND NORTHWESTERN WHARTON COUNTIES UNTIL 800 PM CDT...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SPEAKS...OR 19 MILES
SOUTHWEST OF EAGLE LAKE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL JACKSON...SOUTHERN COLORADO AND NORTHWESTERN WHARTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2958 9631 2926 9624 2923 9663 2928 9664
2934 9656 2943 9666 2954 9667
TIME...MOT...LOC 0008Z 266DEG 17KT 2940 9657Local storm report, Apr 27, 7:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD STAFFORD 29.62N 95.56W
04/27/2013 FORT BEND TX EMERGENCY MNGR
80-100 VEHICLES FLOODED BY FOUNTAINS MALL. FIRE
DEPARTMENT PERFORMING WATER RESCUES
&&
EVENT NUMBER HGX1300060
BAHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:13 PM CDT | Special Weather Statement | HGX | Colorado | 47 min |
| Apr 27, 7:58 PM CDT | Special Weather Statement | HGX | Colorado, Wharton | 47 min |
| Apr 27, 8:25 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 35 min |
| Apr 27, 8:46 PM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 27, 9:09 PM CDT | Special Weather Statement | HGX | Jackson | 51 min |
| Apr 27, 9:44 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 2 hr |
| Apr 27, 9:54 PM CDT | Special Weather Statement | HGX | Houston | 51 min |
| Apr 27, 9:57 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris, Waller | 108 min |
| Apr 27, 10:19 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 56 min |
| Apr 27, 11:46 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 3 hr |
| Apr 28, 6:25 AM CDT | Special Marine Warning | HGX | 50 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.